Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 21, 2008, 3:45 PM MDT for Fremont County, Wyoming. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2008, 3:45 PM MDT (21:45 UTC)
- Expired
- May 21, 2008, 4:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 6 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 212147 SVRRIW WYC013-212230- /O.NEW.KRIW.SV.W.0009.080521T2145Z-080521T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 345 PM MDT WED MAY 21 2008 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FREMONT COUNTY IN CENTRAL WYOMING... THIS INCLUDES THE CITY OF RIVERTON... * UNTIL 430 PM MDT * AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORMS EXTEND FROM SHOSHONI TO NEAR RIVERTON TO 30 MILES SOUTH OF RIVERTON. THE STORMS WERE MOVING NORTHWEST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GAS HILLS RD...ARAPAHOE...HUDSON...SHOSHONI...HIDDEN VALLEY AND BOYSEN STATE PARK HEADQUARTERS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR NORTH CENTRAL WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4293 10885 4344 10825 4327 10773 4264 10837 TIME...MOT...LOC 2145Z 137DEG 21KT 4290 10829 $$ ROSS
3 follow-up statements
000 WWUS55 KRIW 212203 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 403 PM MDT WED MAY 21 2008 WYC013-212230- /O.CON.KRIW.SV.W.0009.000000T0000Z-080521T2230Z/ FREMONT WY- 403 PM MDT WED MAY 21 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR EASTERN FREMONT COUNTY... AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS EXTENDED FROM 25 MILES NORTH OF RIVERTON TO RIVERTON TO 25 MILES SOUTH OF RIVERTON. THE STORMS WERE MOVING NORTHWEST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARAPAHOE...HUDSON AND HIDDEN VALLEY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR NORTH CENTRAL WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4293 10885 4344 10825 4327 10773 4264 10837 TIME...MOT...LOC 2159Z 137DEG 21KT 4296 10837 $$ ROSS
000
WWUS55 KRIW 212218
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
418 PM MDT WED MAY 21 2008
WYC013-212230-
/O.CON.KRIW.SV.W.0009.000000T0000Z-080521T2230Z/
FREMONT WY-
418 PM MDT WED MAY 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR CENTRAL FREMONT COUNTY...
AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORMS WERE
LOCATED FROM 3 MILES NORTHEAST OF LANDER TO NEAR HUDSON.
THE STORMS WERE MOVING NORTHWEST AT 30 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR NORTH CENTRAL WYOMING.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4264 10837 4293 10885 4307 10868 4311 10865
4312 10862 4313 10862 4318 10855 4322 10852
4302 10832
TIME...MOT...LOC 2217Z 121DEG 23KT 4292 10863
$$
ROSS000
WWUS55 KRIW 212230
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
430 PM MDT WED MAY 21 2008
WYC013-212237-
/O.EXP.KRIW.SV.W.0009.000000T0000Z-080521T2230Z/
FREMONT WY-
430 PM MDT WED MAY 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FREMONT COUNTY
EXPIRED AT 430 PM MDT...
THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR NORTH CENTRAL WYOMING.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4264 10837 4293 10885 4307 10868 4311 10865
4312 10862 4313 10862 4318 10855 4322 10852
4302 10832
TIME...MOT...LOC 2227Z 121DEG 23KT 4295 10871
$$
ROSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 7:25 AM MDT, 8 hours 20 minutes earlier.
Area forecast discussion, May 21, 7:25 AM MDT, 8 hours 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 725 AM MDT WED MAY 21 2008 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT STRONG STORMS MOVED THROUGH THE CWA LAST EVENING...PRODUCING STRONG WINDS IN EXCESS OF 60 MPH ACROSS THE UPPER GREEN RIVER BASIN AND THE WIND RIVER BASIN. THIS SHOWER ACTIVITY WEAKENED BY MIDNIGHT...AND HAS MOVED NORTH INTO THE BIG HORN BASIN THIS MORNING. ADDITIONAL SHOWER AND ISOLATED THUNDERSTORM ACTIVITY CONTINUES TO FORM ACROSS WESTERN WYOMING THIS MORNING...AND THESE SHOWERS ARE EXPECTED TO CONTINUE INTO TODAY. MODELS IN FAIR AGREEMENT IN TIMING WITH THE UPCOMING TROUGH AND ASSOCIATED COLD FRONT MOVING IN TO WESTERN WYOMING AND PROGRESSING EASTWARD TODAY. STORM ACTIVITY WILL COVER THE MAJORITY OF THE CWA BY THIS EVENING. INSTABILITY INDEX VALUES INDICATE THE POTENTIAL FOR SOME STRONGER THUNDERSTORMS OVER THE CASPER AREA THIS EVENING...GOING FORECAST CONTINUES TO HAVE THE GUSTY WINDS... HEAVY RAINFALL...AND SMALL HAIL FOR SOUTHERN NATRONA COUNTY. THE MOVEMENT OF THIS SYSTEM WILL FURTHER SOLIDIFY THE EXIT OF THE HIGH PRESSURE RIDGE...WHICH WILL MOVE OFF INTO THE CENTRAL PLAINS. AS THIS SYSTEM MOVES INTO THE PLAINS...IT BECOMES MUCH MORE AMPLIFIED AND EVENTUALLY FORMS A HIGH PRESSURE CORE OVER THE EASTERN SASKATCHEWAN AND WESTERN MANITOBA PROVINCES. THIS HIGH PRESSURE WILL WORK AS AN OMEGA BLOCK...WHICH WILL CAUSE THE LOW PRESSURE SYSTEM TO STALL TO THE SOUTHWEST OF THE CWA. MEANWHILE...THE TROUGH FORMS AN AREA OF LOW PRESSURE BY LATE TONIGHT...WHICH WILL CAUSE SOUTHEASTERLY WINDS ACROSS THE EAST...WITH NORTHEASTERLY WINDS EXPECTED ACROSS THE CENTRAL BASINS. ISENTROPIC LIFT WILL ALSO BE PRESENT WHICH WILL KEEP THE ATMOSPHERE SATURATED. THIS SITUATION ALLOWS FOR UPSLOPE PRECIPITATION TO FORM ACROSS THE NORTHERN TWO THIRDS OF THE CWA OVERNIGHT...WHICH WILL BRING SIGNIFICANT AMOUNTS OF PRECIPITATION ACROSS THE AREA. THIS UPSLOPE SHOWER ACTIVITY EXPECTED TO PERSIST OVER THE AREA THROUGH THURSDAY AFTERNOON TO BRING SIGNIFICANT AMOUNTS OF PRECIPITATION ACROSS EASTERN AND CENTRAL WYOMING. A FLOOD WATCH IS IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY MORNING FOR JOHNSON AND NATRONA COUNTIES AS THEY DEAL WITH THEIR ONSLAUGHT OF SHOWER ACTIVITY. ADDITIONALLY...AS THE COLD FRONT PASSES THROUGH CENTRAL WYOMING THIS EVENING...SNOW LEVELS WILL FALL NEAR 6500 FT...WHICH WILL BRING THE POTENTIAL FOR HEAVY SNOW SHOWERS ACROSS THE EASTERN SLOPES OF THE WIND RIVER MOUNTAINS. A WINTER STORM WATCH REMAINS IN EFFECT FOR THIS AREA FROM TONIGHT THROUGH THURSDAY AFTERNOON. UP TO 15 INCHES OF SNOWFALL IS POSSIBLE ACROSS THE SOUTHERN HALF OF THE AREA...ESPECIALLY IMPACTING THE AREAS OF ATLANTIC CITY AND SOUTH PASS. MUCH COOLER CONDITIONS WILL BE FOUND THURSDAY DUE TO THE FRONTAL PASSAGE AND H7 TEMPERATURES FALLING -4 DEGREES CELSIUS. BASIN LOCATIONS WILL CONSEQUENTLY SEE TEMPERATURES IN THE LOW TO MID 60S...AND THE MOUNTAINS REACHING THE MID TO UPPER 40S. THIS IS LOWER THAN PREVIOUS MODELS RUNS WERE INDICATING...SO FORECAST WAS ADJUSTED TO DEMONSTRATE COOLER TEMPERATURES. .LONG TERM...SATURDAY THROUGH WEDNESDAY A PIECE UP THE UPPER LOW IS FORECAST TO LIFT ACROSS THE WEST ON SATURDAY PRODUCING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. THE MOIST SW FLOW WILL ALSO LIKELY ALLOW OTHER STORMS TO FORM OFF THE UINTA MTNS AND MOVE ACROSS THE RED DESERT AND OFF MOST OF THE MOUNTAINS OF CENTRAL WYOMING SPREADING ACROSS THE LOWER ELEVATIONS LATE IN THE DAY. CHANCE POPS SEEMS WARRANTED SATURDAY WITH THE BEST CHANCE IN THE NW. ON SUNDAY ANOTHER PIECE OF ENERGY MAY MOVE NE ACROSS THE AREA BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. ACROSS THE NORTH...A COLD FRONT MAY BEGIN TO EDGE INTO THE AREA BEHIND A NRN PLAINS SHORTWAVE. THIS COLD FRONT BECOMES BETTER ESTABLISHED EAST OF THE DIVIDE MONDAY AND TUESDAY WHILE THE LAST OF THE UPPER LOW LIFTS INTO IDAHO. AN ACTIVE SLY JET MAY PROVIDE SIGNIFICANT DYNAMICS ACROSS AT LEAST ACROSS WRN WYOMING AND PERHAPS CENTRAL WYOMING WHERE OVERRUNNING MAY OCCUR EARLY NEXT WEEK. WILL GENERALLY HIT MOST OF THE AREA WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. NEW TROUGH BEGINS TO DIG INTO THE WEST ON WEDNESDAY AND APPROACH OF NEW JET STREAK AND AFTERNOON HEATING WILL LIKELY ALLOW MORE SHOWERS AND THUNDERSTORMS TO DEVELOP...ESPECIALLY ACROSS THE WEST AND NW. TEMPERATURES WILL STRUGGLE TO WARM UP IN THE MEDIUM RANGE...ESPECIALLY WITH NEW COLD FRONT DROPPING DOWN EAST OF THE DIVIDE EARLY IN THE WEEK. && .AVIATION... A STRONG SPRING TROUGH...AND ASSOCIATED COLD FRONT WILL PUSH ACROSS THE AREA TODAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE WEST THIS MORNING...SPREADING EAST AS THE DAY PROGRESSES. A STRONG COLD FRONT...WITH VERY STRONG NORTH WINDS BETWEEN 20 TO 30 KTS WILL PUSH QUICKLY SOUTH THROUGH THE BIG HORN BASIN...WIND RIVER BASIN AND NORTHERN JOHNSON COUNTY THIS MORNING...BUT PROBABLY BECOME HUNG UP FROM SOUTHEAST FREMONT COUNTY NORTHEAST INTO SOUTHERN JOHNSON COUNTY. MOIST AND UNSTABLE ATMOSPHERE WILL BE SOUTH OF THIS FRONT...ESPECIALLY OVER NATRONA COUNTY WHERE SOME STRONG THUNDERSTORMS COULD OCCUR TODAY. BY LATE AFTERNOON AND EVENING...STRONG UPSLOPE CONDITIONS WILL OCCUR ACROSS MOST OF THE AREA...EAST OF THE DIVIDE...WITH WIDESPREAD MVFR/IFR CONDITIONS EXPECTED WITH LOW CEILINGS AND VISIBILITIES. BEFORE THE UPSLOPE CONDITIONS BEGIN...EXPECT MORE SPORADIC AREAS OF MVFR/IFR CONDITIONS. PRECIPITATION WILL BE MAINLY RAIN IN VALLEY/BASINS...WITH A SLIGHT CHANCE FOR TURN OVER DURING THE EVENING IN THE HIGHER FOOTHILLS/WESTERN AREAS. WESTERN MOUNTAINS WILL TURN TO SNOW...AS THE COOLER AIR WORKS INTO THE SYSTEM. && .FIRE WEATHER... A STRONG SPRING STORM IS ON TRACK TO IMPACT MUCH OF THE CWA FOR THE NEXT COUPLE DAYS. A TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE INTO WESTERN WYOMING THIS MORNING...AND WILL MOVE EAST INTO CENTRAL WYOMING BY THIS EVENING. EASTERN WYOMING WILL MAINTAIN AN UNSTABLE ENVIRONMENT THROUGH THIS EVENING...ALLOWING SOME THUNDERSTORM ACTIVITY TO BE POSSIBLE. ESPECIALLY ACROSS NATRONA COUNTY...SOME THUNDERSTORMS MAY BE STRONG WITH HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. MEANWHILE...AS THE LOW PRESSURE SETS UP TO THE SOUTHWEST OF WYOMING...WINDS WILL SHIFT TO THE EAST AND NORTHEAST ACROSS CENTRAL AND EASTERN WYOMING. THIS SCENARIO WILL ALLOW UPSLOPE PRECIPITATION TO OCCUR...WITH SNOW LEVELS FALLING TO AROUND 6500 FT BY THIS EVENING. WITH THESE LOWER SNOW LEVELS...SIGNIFICANT SNOWFALL HAS THE POTENTIAL TO OCCUR OVER THE EASTERN SLOPES OF THE WIND RIVER MOUNTAINS TONIGHT THROUGH THURSDAY AFTERNOON WITH 12 TO 15 INCHES OF SNOWFALL POSSIBLE...WITH SIGNIFICANT RAINFALL EXPECTED ELSEWHERE ACROSS CENTRAL AND EASTERN WYOMING. TEMPERATURES WILL BE COOLER ACROSS THE FORECAST AREA TODAY AND THURSDAY AS THE COLD FRONT AND COOLER TEMPERATURES ALOFT MOVE INTO THE AREA. HUMIDITIES ARE EXPECTED TO REMAIN ELEVATED FOR THE NEXT COUPLE OF DAYS UNDER THE INFLUENCE OF THIS SYSTEM. && .RIW WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM NOON MDT TODAY THROUGH THURSDAY MORNING FOR WYZ009>011-020-022. WINTER STORM WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON FOR WYZ015. && SHORT TERM...BRANHAM LONG TERM...SKRBAC AVIATION...WM FIRE WEATHER...BRANHAM
Hazardous weather outlook, May 21, 3:08 PM MDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 308 PM MDT WED MAY 21 2008 WYZ001>020-022>030-221100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 308 PM MDT WED MAY 21 2008 ...FLOOD WATCH FOR JOHNSON AND NATRONA COUNTIES...INCLUDING EAST SLOPES OF THE BIGHORN MOUNTAINS THROUGH NOON THURSDAY... ...SEVERE THUNDERSTORM WATCH FOR JOHNSON...NATRONA...AND WASHAKIE COUNTIES UNTIL 1000 PM MDT TONIGHT... ...WINTER STORM WARNING FOR THE EAST SLOPES OF THE WIND RIVER MOUNTAINS FROM 6 PM THIS EVENING THROUGH 6 PM THURSDAY... ...WINTER STORM WARNING FOR THE ABSAROKA MOUNTAINS FROM 6 PM THIS EVENING THROUGH 1200 AM MDT FRIDAY... ...SNOW ADVISORY FOR YELLOWSTONE NATIONAL PARK FROM 6 PM THIS EVENING THROUGH 1200 AM MDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT IS MOVING ACROSS THE STATE TODAY...BRINGING IN MUCH COOLER TEMPERATURES AS WELL AS SIGNIFICANT WIDESPREAD PRECIPITATION. STRONG THUNDERSTORMS HAVE ALREADY DEVELOPED THIS AFTERNOON ACROSS CENTRAL WYOMING...AND ARE EXPECTED TO CONTINUE INTO THE MID EVENING HOURS. BRIEF HEAVY RAIN...LARGE HAIL...AND STRONG WIND GUSTS OVER 60 MPH ARE POSSIBLE WITH THE STORMS. OTHERWISE... RAIN WILL CONTINUE OVER THE NORTH AND WEST LATE THIS AFTERNOON AND EVENING. SOUTHEAST UPSLOPE FLOW WILL BRING SIGNIFICANT RAINFALL ACROSS JOHNSON AND NATRONA COUNTIES BEGINNING TODAY AND CONTINUING INTO THURSDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE ACROSS THESE AREAS BY THURSDAY. ADDITIONALLY...SNOW LEVELS ACROSS CENTRAL WYOMING WILL DECREASE TO AROUND 7000 FT THIS EVENING...ALLOWING UPSLOPE SNOWFALL TO DEVELOP OVER THE EASTERN SLOPES OF THE WIND RIVER MOUNTAINS AND OVER THE ABSAROKA MOUNTAINS. SNOWFALL WILL BE HEAVY AND WET THIS EVENING... AND WILL CONTINUE THROUGH THE OVERNIGHT HOURS. TOTAL SNOWFALL OF 12 TO 15 INCHES WILL IMPACT SOUTH PASS AND TOGWOTEE PASS...POTENTIALLY MAKING TRAVEL HAZARDOUS DUE TO SLICK ROAD CONDITIONS AND LIMITED VISIBILITIES. IN YELLOWSTONE...6 TO 10 INCHES OF SNOW ARE ALSO EXPECTED BEGINNING THIS EVENING. MOTORISTS SHOULD CHECK CURRENT ROAD AND WEATHER CONDITIONS BEFORE VENTURING OVER THESE PASSES THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHEAST UPSLOPE FLOW WILL CONTINUE INTO THURSDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY BY THURSDAY EVENING. THIS RAINFALL ON DEEP SNOWPACK IN THE MOUNTAINS WILL INCREASE THE FLOODING THREAT FROM EXCESSIVE RUNOFF IN THE BIGHORN MOUNTAINS AND CASPER MOUNTAIN. THE RAIN WILL BEGIN TO DIMINISH THURSDAY. EASTERLY UPSLOPE FLOW IS EXPECTED TO CONTINUE OVER THE WIND RIVER MOUNTAINS AND BASIN. THIS WILL BRING THE POTENTIAL FOR SIGNIFICANT RAINFALL IN LOWER ELEVATIONS...WITH SNOW IN THE MOUNTAINS. TWELVE TO FIFTEEN INCHES OF SNOWFALL IS POSSIBLE IN THE EAST SLOPE OF THE WIND RIVER MOUNTAINS BY THURSDAY EVENING. SOUTH PASS AND TOGWOTEE PASS COULD REMAIN SNOWPACKED AND TREACHEROUS. THE PRECIPITATION IS EXPECTED TO DIMINISH THURSDAY AFTERNOON AND EVENING. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND RAINFALL AMOUNTS TODAY AND TONIGHT...AS WELL AS ANY HAIL SIZES...RAIN AMOUNTS...AND WINDS OVER 40 MPH. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, May 21, 1:29 PM MDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 129 PM MDT WED MAY 21 2008 WYZ015-017-018-212000- LANDER FOOTHILLS-WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST- 129 PM MDT WED MAY 21 2008 ...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY... AT 128 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SINKS CANYON STATE PARK...OR NEAR LANDER... MOVING NORTH AT 25 MPH. HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN CENTRAL FREMONT COUNTY...INCLUDING THE LOCATIONS OF SINKS CANYON STATE PARK...U.S. HWY 287 MILE MARKER 80...LANDER... MILFORD...HWY JCT 287 AND 132 AND ETHETE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4310 10898 4311 10868 4272 10868 4271 10892 TIME...MOT...LOC 1929Z 177DEG 22KT 4281 10881 SMITH
Special weather statement, May 21, 2:25 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 225 PM MDT WED MAY 21 2008 WYZ006-212100- SOUTHEAST BIG HORN BASIN- 225 PM MDT WED MAY 21 2008 AT 220 PM MDT...DOPPLER RADAR INDICATES A STRONG THUNDERSTORM NEAR BIG TRAILS. THIS STORM WAS MOVING NORTH AT 30 MPH. THIS STORM IS LIKELY PRODUCING SMALL HAIL AND GUSTY WINDS TO 40 MPH. THE STORM WILL BE MOVING TOWARD TEN SLEEP THROUGH 3 PM. TAKE SHELTER UNTIL THE STORM HAS MOVED OUT OF YOUR AREA. WYZ020-022-212130- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- 225 PM MDT WED MAY 21 2008 THUNDERSTORMS WILL BE MOVING THROUGH NATRONA COUNTY UNTIL 330 PM. STRONG WIND GUSTS TO 45 MPH MAY OCCUR ALONG WITH SMALL HAIL. THE STORMS ARE MOVING NORTH AT 35 MPH.
Local storm report, May 21, 3:13 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
313 PM MDT WED MAY 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL PAVILLION 43.24N 108.69W
05/21/2008 M1.00 INCH FREMONT WY PUBLIC
10 TO 15 MINUTES IN DURATION OF 1 INCH DIAMETER HAIL
&&
ARSpecial weather statement, May 21, 3:25 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 325 PM MDT WED MAY 21 2008 WYZ017-212300- WIND RIVER BASIN- 325 PM MDT WED MAY 21 2008 THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH FREMONT COUNTY UNTIL 500 PM. SOME STORMS WILL PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN. THE STORMS ARE MOVING NORTH AT 35 MPH. SEEK SAFE SHELTER IF A STORM MOVES INTO YOUR LOCATION.
Local storm report, May 21, 3:27 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
327 PM MDT WED MAY 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL KAYCEE 43.71N 106.64W
05/21/2008 M0.88 INCH JOHNSON WY PUBLIC
&&
ARLocal storm report, May 21, 3:30 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MDT WED MAY 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL FORT WASHAKIE 43.01N 108.93W
05/21/2008 M0.88 INCH FREMONT WY POST OFFICE
&&
ARThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:15 PM MDT | Special Weather Statement | RIW | Teton | 45 min |
| May 20, 8:43 PM MDT | Severe Thunderstorm Warning | RIW | Sublette, Sweetwater | 47 min |
| May 20, 9:39 PM MDT | Special Weather Statement | RIW | Fremont | 66 min |
| May 20, 10:14 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 61 min |
| May 20, 10:57 PM MDT | Special Weather Statement | RIW | Washakie | 48 min |
| May 21, 12:41 PM MDT | Special Weather Statement | RIW | 49 min | |
| May 21, 12:55 PM MDT | Special Weather Statement | RIW | Fremont | 35 min |
| May 21, 1:16 PM MDT | Special Weather Statement | RIW | 44 min | |
| May 21, 1:29 PM MDT | Special Weather Statement | RIW | Fremont | 31 min |
| May 21, 1:41 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 49 min |
| May 21, 2:45 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 30 min |
| May 21, 3:18 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 27 min |
| May 21, 3:39 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 51 min |
| May 21, 3:51 PM MDT | Snow Advisory | RIW | Big Horn, Fremont, Johnson, Natrona, Park, Teton and 1 more | 32 hr |
| May 21, 3:51 PM MDT | Winter Storm Warning | RIW | Fremont, Hot Springs, Park, Sublette | 32 hr |
| May 21, 5:13 PM MDT | Areal Flood Warning | RIW | Johnson | 12 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.